Arkansas, 2019

Flash Flooding and Hail in Arkansas, June 23 to 26, 2019

June 23 to 26, 2019 · NWS LZK · 33 events in 16 counties and zones

On the 23rd, the focus was on a couple of big thunderstorm clusters. The first cluster hammered areas north and west of Little Rock (Pulaski County) during the early morning hours, and it had a little of everything.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$160,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

On the 23rd, the focus was on a couple of big thunderstorm clusters. The first cluster hammered areas north and west of Little Rock (Pulaski County) during the early morning hours, and it had a little of everything. Two weak tornadoes were spawned to the southeast of Paris (Logan County). The tornadoes uprooted or snapped trees, with one of the trees falling through a house. A mobile home roof and porch were also damaged. At Russellville (Pope County), thunderstorm gusts reached an estimated 90 mph at Arkansas Tech. Winds this strong tore up an outfield wall and first base dugout at a baseball field.

There was a lot of rain and reports of flash flooding. Creeks and small streams were on the rise, and roads were under water. At Waldron (Scott County), Highways 28 and 71 were closed. Culverts were washed out along Highway 80 southwest of Danville (Yell County). Closer to town, there was plenty of standing water at the airport. County roads were impassible or washed out around Ozone (Johnson County) and Parthenon (Newton County).

The first round of storms was followed quickly by another round in the late morning and afternoon hours. Between 1200 pm and 300 pm CDT, trees and/or power lines were toppled at Calico Rock (Izard County), Clarkridge (Baxter County), Evening Shade (Sharp County), Harmony (Johnson County), Melbourne (Izard County), Pocahontas (Randolph County), north of Strawberry (Lawrence County), Swifton (Jackson County), and Toad Suck (Perry County). There were instances of trees on homes, on vehicles, and blocking roads. A 61 mph wind gust was measured at Walnut Ridge (Lawrence County), with a 60 mph gust estimated at Bradford (White County).

More than a month's worth of rain fell in portions of northern and western Arkansas in the forty eight hour period ending at 700 am CDT on the 24th. Nine miles west of Waldron (Scott County). One rain gauge collected 11.35 inches of precipitation! Abbott (Scott County) had 8.10 inches, with 7.50 inches at Devils Knob (Johnson County), 7.38 inches at Nunley (Polk County), and 6.20 inches at Jasper (Newton County).

As the month came to a close, a storm system aloft visited from Missouri on the 26th. Cooler air overhead associated with the system moved over much warmer conditions near the ground. This agitated the atmosphere, and hit and miss thunderstorms flared up across the north.

Storms were mostly non-severe, but there was a report of golf ball size hail just northwest of Cherokee Village (Sharp County). A low water crossing was flooded near Compton (Newton County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 22, 11:22 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 22, 11:22 PM CST, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1222 AM CDT Sun Jun 23 2019

.UPDATE...

Updated to include the 06Z aviation discussion.

&&

.AVIATION...

Mosaic radar imagery showing persistent TSRA across western AR
that will encroach on northern terminals early in the period.
Otherwise, MVFR cigs expected again during the early morning hours
with most terminals outside KHRO/KBPK, improving to VFR through
the day. TSRA increases again during the day Sunday, most notably
across NW AR. More isolated TS will be possible elsewhere,
primarily in the afternoon and beyond. TSRA becomes more
widespread late in the period and MVFR or worse conditions will be
possible. Gusty southerly winds will persist through the period.

62/Cooper

&&

PREV DISCUSSION...(ISSUED 257 PM CDT Sat Jun 22 2019)

SHORT TERM...Tonight Through Monday Night

Current LZK radar depicts scattered showers developing in response
to daytime heating. This trend is expected to continue through the
early evening hours. Most likely areas to receive showers and
thunderstorms this afternoon will be across portions of central and
northern AR which are furtherest removed from the influence of high
pressure situated over the northeast Gulf. Temperatures this
afternoon range from the upper 80s to mid 90s. Dew point
temperatures are well into the humid category with readings in mid
to upper 70s. Warm temperatures combined with abundant moisture is
leading to heat indices ranging from around 100 to 110 degrees this
afternoon. A heat advisory will remain in affect through 7PM this
evening.

Aloft, the pattern can be characterized with broad ridging over the
TN valley northwards into the Great Lakes region. Across the
Rockies, a well defined trough was oriented south to north. Between
systems, upper flow is out of the southwest at all levels. Abundant
moisture is advecting into this region as a result, PW values range
from 1.5 to 2 inches across the south Central Plains. These features
will slowly translate eastward over the period.

Near the surface, elongated low pressure extends from NM into
portions of northeast KS and northwest MO. A cold front extended
south and west from the low providing a sharp cutoff in low level
moisture from expanding westward. A warm front/outflow gradient from
prior convection has lead to a well defined boundary extending
eastward from this low into the Carolinas. East of the front and
south of the warm front, ample moisture and instability reside
across the warm sector. Meanwhile, over the northeastern Gulf high
pressure was in control. PGF between surface features is helping
pump rich Gulf moisture into the region over the next couple days.

On Sunday, a new surface low pressure is expected to develop, this
low is expected to be our next big weather maker. As the low
approaches, showers and thunderstorms are expected to develop across
OK and MO and begin to push south and east. High res CAM guidance
suggest an MCS will develop and quickly move south and east across
the state late Sunday into early Monday morning. This trend has
remained fairly unchanged over the last several runs. Forecasted
soundings ahead of the convection advertise CAPE values 2000-4000
J/kg. 0-3 km shear ranges from 30 to 40 knots, this should help
storms organize beyond single cell convection. There will be some
veering with height in the lower levels however should remain low
enough to mitigate supercell development, thus the most likely storm
mode would favor cells growing upscale into a line or line
segments. The main concern with these storms initially will be large
hail transitioning to a wind event. This portion of the forecast
will be refined over the next several runs.

On Monday, the system is expected to exit to the southeast, slightly
drier air will filter into the region. Slight Chc PoPs will remain
across the southern tier of the state as the system slows to a
crawl. Temperatures will cool a bit on Sunday and Monday in response
to rainfall and cloud cover.

LONG TERM...Tuesday Through Saturday

As the longwave pattern remains in a quasi-zonal state for most of
the period, the weather will remain unsettled over the region. You
know how it goes this time of year...left over remnant/mesoscale
surface boundaries, daytime heating, upper level systems, mesoscale
convective systems (I could go on and on). At any rate, the pattern
does appear to be conducive to mcs and mcs remnant-related
convection.

Toward the middle and latter portions of the week, the long range
solutions seem to be amplifying upper ridging to the west/southwest
and possibly the north, bringing a deepening trough around the
periphery of it, and into the mid south region. If the ridge
amplifies to the west and southwest, the flow would become more
northwesterly. But, if it becomes more expansive to the north and
into the Plains, it could cut the trough off from the main flow,
with low pressure deepening. Either way, this will likely be an
active pattern, with above average rainfall.

Temperatures through the period will largely be dependent on
convection and associated cloud cover, though it does look like
maxes and mins should be within a few degrees of average for mid to
late June. Given what this time of year is capable of temperature-
wise, I guess we can't complain too much, can we?

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62/Cooper
Hazardous weather outlook, Jun 22, 2:11 PM CST, 12 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
311 PM CDT Sat Jun 22 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-231000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
311 PM CDT Sat Jun 22 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

The combination of high afternoon temperatures and abundant
moisture will support heat indices in the upper 90s to around 110
through this evening. Caution is advised for anyone outdoors or
without access to air conditioning.

Widely scattered thunderstorms will also be possible this
afternoon. While severe weather is not anticipated, a couple
instances of marginally severe hail and wind gusts will be
possible.

Area boaters should also exercise caution on waterways. Winds will
remain elevated through this afternoon... with sustained speeds up
to 15 mph and gusts up to 20 mph.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

Thunderstorms are expected to develop from Sunday into Monday, with
severe weather chances confined to mainly western parts of the state
Sunday and Sunday night. A few storms could be capable of producing
hail and damaging winds Sunday through Sunday night. Locally heavy
rainfall could lead to an isolated flash flooding threat as well,
mainly across western parts of the state.

From Tuesday through the end of next week, hot and humid conditions
will remain in the forecast. Heat index values could approach 100
degrees in some areas. Isolated to scattered thunderstorms will be
possible nearly every day. Severe weather chances are low during
this timeframe.

.Spotter Information Statement...

Spotter activation will not be needed through tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Jun 22, 11:43 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1243 AM CDT Sun Jun 23 2019

ARZ030-037-230600-
Scott AR-Logan AR-
1243 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND
NORTHWESTERN SCOTT COUNTIES UNTIL 100 AM CDT...

At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm over
Oliver, or 8 miles west of Waldron, moving north at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mansfield...                      Echo...
Oliver...                         Morgan Springs...
Cauthron...                       Winfield...
Hon...                            Lucas...
Elm Park...                       Liberty...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3496 9426 3497 9423 3506 9423 3506 9425
      3507 9422 3508 9422 3509 9416 3510 9416
      3510 9407 3483 9418 3485 9433 3495 9435
TIME...MOT...LOC 0543Z 190DEG 34KT 3492 9425

67
Special weather statement, Jun 23, 12:49 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
149 AM CDT Sun Jun 23 2019

ARZ030-230715-
Logan AR-
149 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN COUNTY UNTIL 215 AM
CDT...

At 148 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stonehouse Recreation Area, or 9 miles southeast of Booneville,
moving north at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Paris...                          Magazine...
Subiaco...                        Blue Mountain...
Mount Magazine...                 Caulksville...
Wilkins...                        Roseville...
Carbon City...                    Sugar Grove...
Driggs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3532 9381 3539 9381 3539 9377 3536 9375
      3537 9372 3538 9371 3536 9359 3513 9368
      3513 9371 3506 9371 3502 9372 3502 9385
      3532 9387
TIME...MOT...LOC 0648Z 187DEG 36KT 3506 9379

67
Special weather statement, Jun 23, 1:58 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
258 AM CDT Sun Jun 23 2019

ARZ021-022-030-038-230830-
Pope AR-Johnson AR-Logan AR-Yell AR-
258 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN...SOUTH
CENTRAL JOHNSON...NORTHEASTERN YELL AND SOUTHWESTERN POPE COUNTIES
UNTIL 330 AM CDT...

At 257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Midway in Logan County to near
Danville. Movement was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Russellville...                   Danville...
Dardanelle...                     Pottsville...
Dover...                          Ola...
London...                         Knoxville...
Lake Dardanelle State Park...     Broomfield...
Mt Nebo State Park...             Lake Dardanelle...
Petit Jean River WMA...           Mosley...
Taral...                          Belleville...
Corinth...                        Ranger...
Kingston...                       Piney Bay Recreation Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3553 9307 3507 9305 3498 9349 3533 9347
TIME...MOT...LOC 0757Z 234DEG 34KT 3527 9342 3509 9343

67
Special weather statement, Jun 23, 2:23 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
323 AM CDT Sun Jun 23 2019

ARZ012-021>023-230900-
Pope AR-Johnson AR-Newton AR-Van Buren AR-
323 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...
SOUTHEASTERN NEWTON...WEST CENTRAL VAN BUREN AND NORTHERN POPE
COUNTIES UNTIL 400 AM CDT...

At 322 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holman to near Dover. Movement was
northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Dover...                          London...
Hector...                         Dillen...
Broomfield...                     Moore...
Solo...                           Smyrna...
Bertha...                         Holman...
Ben Hur...                        Fort Douglas...
Lutherville...                    Long Pool Campground...
Haw Creek Falls Campground...     Pleasant Valley in Pope County...
Lurton...                         Simpson...
Mineral Springs Recreation Area...
Augsburg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3575 9295 3573 9295 3572 9292 3558 9276
      3532 9320 3558 9343 3593 9315
TIME...MOT...LOC 0822Z 224DEG 37KT 3556 9334 3542 9321

67

The radar

The Little Rock radar (KLZK), 93 km away, was scanning. The volume nearest the first event began at 08:25 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 7 flash flood, 3 lightning, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Pope

When
June 23, 2:27 AM CST
Where
Pope County, 0.56 mi E of Oakland Hgts
Measured
78 kt (90 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.270, -93.140

Damage was noted on the campus of Arkansas Tech. Trees were snapped or uprooted. Large limbs were blown down and on the baseball field, the roof was blown off the dugout, and its contents were blown downwind. Also, the outfield fence was destroyed. The NWS Damage Survey confirmed straight-line winds of 80 to 90 mph.

Flash Flood, Scott

When
June 23, 2:40 AM CST to 5:40 AM CST
Where
Scott County, 0.57 mi W of Waldron to 2.59 mi NNW of Waldron Muni Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.900, -94.090

Numerous roadways were flooded around Waldron with state highways 71 and 28 closed in some areas.

Flash Flood, Scott

When
June 23, 2:40 AM CST
Where
Scott County, 0.57 mi W of Parks to 0.55 mi W of Parks
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.800, -93.960

Numerous county roads were flooded and impassable with portions of Hwy. 28 closed as well.

Flash Flood, Logan

When
June 23, 3:08 AM CST to 6:08 AM CST
Where
Logan County, 0.69 mi S of Ione to 0.74 mi SSE of Ione
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.060, -94.050

Water was over several roads near the town of Ione.

Thunderstorm Wind, Logan

When
June 23, 5:00 AM CST
Where
Logan County, 0.56 mi E of Magazine
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.150, -93.810

A twitter report showed a large hardwood tree snapped near the town of Magazine. The report was relayed via broadcast media.

Thunderstorm Wind, Yell

When
June 23, 5:15 AM CST
Where
Yell County, 0.69 mi S of Belleville
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.090, -93.450

A tree was down in Belleville.

Thunderstorm Wind, Logan

When
June 23, 5:20 AM CST
Where
Logan County, 2.18 mi SW of Subiaco
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.260, -93.680

A tree was blown down onto a house along Hwy. 309 near Paris.

Flash Flood, Yell

When
June 23, 6:00 AM CST to 9:00 AM CST
Where
Yell County, 1.13 mi E of Macedonia to 1.05 mi NE of Macedonia
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.000, -93.450

Yell County Emergency Manager reports that there were culverts washed out along Hwy. 80.

Flash Flood, Johnson

When
June 23, 6:40 AM CST to 9:00 AM CST
Where
Johnson County, 0.89 mi NE of Ozone to 2.24 mi NW of Ozone
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.640, -93.440

The Johnson County EM reported several county roads were underwater due to flash flooding from earlier storms. The flooding was beginning to subside as of 845 am.

Flash Flood, Newton

When
June 23, 7:00 AM CST to 10:00 AM CST
Where
Newton County, 0.56 mi W of Parthenon to 1.14 mi NW of Parthenon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.950, -93.240

A sheriff deputy reported a 4 inch measured rainfall amount in Jasper. Flash flooding was reported in Parthenon where a couple of roads had locations that were washed out.

Thunderstorm Wind, Baxter

When
June 23, 11:24 AM CST
Where
Baxter County, 1.8 mi ENE of Clarkridge
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.480, -92.320

A trained storm spotter reported several large trees uprooted near and just east of Clarkridge. Damage was done to power lines and poles as well.

Thunderstorm Wind, Baxter

When
June 23, 11:24 AM CST
Where
Baxter County, 3.41 mi WNW of Norfork Lake North
Measured
70 kt (81 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.380, -92.330

Many reports of numerous trees down were received near Mtn. Home in the Buffalo Ridge area. Many trees were blocking roads, but there was no structural damage.

Thunderstorm Wind, Johnson

When
June 23, 11:34 AM CST
Where
Johnson County, 0.56 mi E of Harmony
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.550, -93.560

The Johnson County EM reported trees and power lines down in the Hunt community, Harmony community, and the Oak Grove/Batson areas of Johnson County.

Thunderstorm Wind, Izard

When
June 23, 11:58 AM CST
Where
Izard County, 0.69 mi N of Calico Rock
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.130, -92.130

A tree was blown down on a vehicle and another tree was blown down causing damage to property. Trees were blown down in various locations around Calico Rock.

Thunderstorm Wind, Izard

When
June 23, 12:18 PM CST
Where
Izard County, 1.31 mi ESE of Melbourne
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.060, -91.900

A tree was blown down on a house and caused significant structural damage.

Thunderstorm Wind, Sharp

When
June 23, 12:33 PM CST
Where
Sharp County, Evening Shade
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.070, -91.620

Power lines were blown down in Evening Shade and was relayed by the Lawrence County EM.

Thunderstorm Wind, Arkansas

When
June 23, 1:00 PM CST
Where
Arkansas County, Jesup
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.020, -91.320

Several trees were blown down, and the roof of a home had damaged shingles.

Thunderstorm Wind, Jackson

When
June 23, 1:21 PM CST
Where
Jackson County, Swifton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.820, -91.130

Trees were blown down and large limbs were down as well. Winds gusted to an estimated 60 mph.

Thunderstorm Wind, Arkansas

When
June 23, 1:21 PM CST
Where
Arkansas County, 0.89 mi NW of Black Rock
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
36.110, -91.110

Several large limbs were down.

Thunderstorm Wind, Arkansas

When
June 23, 1:23 PM CST
Where
Arkansas County, 0.69 mi S of Pocahontas
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Social Media
Coordinates
36.260, -90.970

Trees and power lines were blown down and a tree was down on a truck.

Thunderstorm Wind, Arkansas

When
June 23, 1:27 PM CST
Where
Arkansas County, 0.56 mi W of Walnut Ridge
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
36.070, -90.960

The AWOS at the Walnut Ridge Municipal Airport measured a wind gust of 61 mph.

Thunderstorm Wind, Perry

When
June 23, 1:29 PM CST
Where
Perry County, 0.57 mi E of Nogal
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.080, -92.560

Trees and power lines were down.

Thunderstorm Wind, Perry

When
June 23, 1:35 PM CST
Where
Perry County, 0.89 mi NE of Perry
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.060, -92.790

A tree was blown down by the wind.

Thunderstorm Wind, White

When
June 23, 1:40 PM CST
Where
White County, 0.56 mi E of Bradford
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.420, -91.460

The fire department reported an estimated 60 mph gust.

Lightning, Jefferson

When
June 23, 3:30 PM CST
Where
Jefferson County, 0.69 mi N of Brewster
Property damage
$50,000
Reported by
Public
Coordinates
34.210, -92.020

Lightning struck a two-family duplex, causing it to catch fire.

Lightning, Jefferson

When
June 23, 4:30 PM CST
Where
Jefferson County, 0.69 mi N of Brewster
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
34.210, -92.020

Lightning hit a power pole at 7th and Dakota streets and broke the power pole in half.

Lightning, Jefferson

When
June 23, 4:30 PM CST
Where
Jefferson County, 0.69 mi N of Brewster
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
34.210, -92.020

Lightning hit a power pole at 7th and Dakota streets and broke the power pole in half.

Thunderstorm Wind, Drew

When
June 23, 6:40 PM CST
Where
Drew County, 0.9 mi SE of Monticello
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
33.620, -91.790

Several large trees were downed.

Thunderstorm Wind, Drew

When
June 23, 7:40 PM CST
Where
Drew County, 0.9 mi SE of Monticello
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
33.620, -91.790

Several large trees were downed.

Hail, Jefferson

When
June 25, 4:25 PM CST
Where
Jefferson County, 0.69 mi N of White Hall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.280, -92.100

Hail was reported at Hwy. 104 and I-530.

Thunderstorm Wind, Grant

When
June 25, 4:45 PM CST
Where
Grant County, 1.33 mi WNW of Slabtown
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.280, -92.420

A large limb was blown down and was on Grant County Road 10.

Hail, Sharp

When
June 26, 1:00 PM CST
Where
Sharp County, 1.77 mi NW of Cherokee Vlg
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.320, -91.540

Flash Flood, Newton

When
June 26, 3:48 PM CST to 6:48 PM CST
Where
Newton County, Compton to 0.69 mi SSW of Compton
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
36.080, -93.300

A low water crossing had a lot of water flowing over it near Compton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834200, 834201, 834202, 834203, 835969, 835970, 835971, 835973, 835975, 835977, 835978, 835979, 835980, 835982, 835984, 835985, 835986, 835987, 835988, 835989, 836427, 836428, 836431, 836432, 836437, 836439, 836440, 836441, 836443, 836445, 836444, 836446, 836447.